MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV SOLO SP 4F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV SOLO SP 4F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "dr.Has identified quality issues with our bard powerpicc provena lines.There is no specific differentiation for what piccs we are seeing the issue with (single vs dual, 3-5fr), wire pulls out smoothly, but then noted to have be bent to the point of nearly breaking.Risk is of dislodgment in the line/vessel".
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regq1413 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked stylet was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph which depicted a 3cg tls stylet.The depicted region of the device included most of the plastic-coated region.The device was held by a gloved hand and use residues were observed on the glove and stylet.The stylet appeared to be intact; however, a kink was observed near the distal epoxy.The plastic coating appeared deformed and narrowed within he kinked region.Stylet damage was observed in the submitted photograph; however, inspection of the photograph was insufficient to identify the cause of the damage.Consequently, this complaint is confirmed as cause unknown¿ at this time.Potential contributing factors include complete removal and re-insertion of the stylet during catheter trimming, insertion of the stylet past the tip of the trimmed catheter, and stylet manipulation prior to or during attempted use.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported that "wire pulls out smoothly, but then noted to have be bent to the point of nearly breaking.Risk is of dislodgment in the line/vessel".Additional information: sedation team was placing a 4fr powerpicc provena dual lumen catheter, when the doctor noticed the guidewire, or positioning wire was bent.The wire pulled out smoothly, but then under further investigation, it was noted to have been bent to the point of nearly breaking.Patient is being treated for neuroblastoma with chemotherapy.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a kinked stylet is confirmed; however, the root cause could not be determined.The products returned for evaluation were five 4fr dual lumen powerpicc provena kits.All five kits were received in their original sealed packages.The packages were unremarkable.The kits were opened and the included guidewires, catheters and inlaid stylets were inspected.The components appeared unremarkable.The lengths of the magnet strings were measured in all three stylet and found to be within manufacturing specifications per (b)(4).Also received was one photograph which showed a 3cg tls stylet.The depicted region of the device included most of the plastic-coated region.The device was held by a gloved hand and use residues were observed on the glove and stylet.The stylet appeared to be intact; however, a kink was observed near the distal epoxy.The plastic coating appeared deformed and narrowed within he kinked region.Stylet damage was observed in the submitted photograph; however, inspection of the photograph was insufficient to identify the cause of the damage.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings in section h:11.
 
Event or Problem Description
It was reported that "wire pulls out smoothly, but then noted to have be bent to the point of nearly breaking.Risk is of dislodgment in the line/vessel" additional information: sedation team was placing a 4fr powerpicc provena dual lumen catheter, when the doctor noticed the guidewire, or positioning wire was bent.The wire pulled out smoothly, but then under further investigation, it was noted to have been bent to the point of nearly breaking.Patient is being treated for neuroblastoma with chemotherapy.

Brand Name
DOT PROV SOLO SP 4F DL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15735429
Report Number3006260740-2022-04277
Device Sequence Number17721375
Product Code LJS
UDI-Device Identifier00801741134197
UDI-Public(01)00801741134197
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1294108PD
Device Lot NumberREGQ1413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer01/25/2023
04/25/2024
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/31/2023
05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 MO
Patient SexMale
Patient Weight12 KG